Doubts Sufficient to Drop the Drug

Usually people do not experience strong side effects on small doses of medication in the first day. I do.
My province has a hotline to call for medical concerns, so I dialed them up and spoke to first a registered nurse (RN), and then at her suggestion to a pharmacist, and they both recommended that because it’s the first dose and the side effects are unusual at best, that I should not take a second does before consulting with my doctor.
So I have an appointment for tomorrow and at least for now, probably ‘for always’, I’m dropping the drug.

The pharmacist said that given the nature of side effects from both this and another tricyclic antidepressant that it seems that whole family of antidepressants does not work for me. He reported the side effects and said they’ll give me a call to add my experience to the database for list of potential side effects as they aren’t ones listed.

Given that, I have strong doubts that my doctor is going to think it’s a good idea to continue with this medication.
So that’s another nope.

—–

Let me describe my side effects, both so I’ll more easily be able to remember them later (writing things down activates more of the brain, that’s why taking notes is actually useful to remembering for many people, as is discussing something) but also so that anyone who is curious will know what they are.

First I have numbness, tingling, and chill sensations. My fingers were numb enough I was having a bit of trouble holding my fork while trying to eat lunch. The chills feel like what you experience right before you get a cold sweat from a fever, except I’m not sweating, and I’m not running a fever. The tingling is related to the numbness, it’s similar to when your foot falls asleep, only less intense, and I have that all over especially in the places which are most numb (my lips and extremities, but also all along my spine.)
Next I have an odd kind of pressure in my head. It’s not a headache, since it doesn’t hurt when I’m not moving, (though my vision does feel a little “squashed”) but if I touch my head, especially at the back, with the equivalent pressure to just be able to feel it if it were my arm then my head hurts. (fairly intensely) When I walk, every footfall produces that pain sensation.
My chest is still a bit tight, but not badly, and it’s unimpacted by my puffer (As I mentioned earlier).
I’m also drowsy when I sit down, but super alert with heart palpitations when I walk around. Last night after I did get to sleep I also was woken up several times by my heart beating suddenly very quickly.
Also a bit of non-vertigo dizziness, but that’s actually a normal side effect of the medication, so not all that important.

The emotions aren’t really all that relevant in this case, since they aren’t the concerning part, but I’ll describe them anyway.
Emotionally I seem to be experiencing some amount of disassociation, but with spikes of emotion. I don’t quite feel connected to myself, then sudden spike of anxiety, back to disconnected, sudden spike of love and compassion for my husband, back to disconnected, sudden spike of frustration. It’s not like out of body, but I don’t feel like “myself”, I feel like I’m controlling ‘a’ body directly, but not ‘my’ body.
So these are the symptoms I’m experiencing.
Apparently not the norm, and concerning enough for them to suggest I not keep going.
Because of the disassociation I don’t actually feel relieved, but my husband is as he was experiencing some trepidation about the symptoms possibly getting worse. It’s nice to be cared about, I’ll have to remember to thank him more sincerely for that once I can put some emotion behind it.

—–

It’s a shame I can’t seem to find any medication that really helps.
Benadryl can help calm me down a bit, so I mentioned that to the pharmacist and asked if there’s anything like that, he said he didn’t know of anything but that he wouldn’t recommend using benadryl that way on a regular basis as it’s not been approved for it. I thanked him I told him in earnest that I always avoid doing do, and had only felt in dire enough need to use it once in the last year. (Which is true, I very much avoid using it that way since I need it to work if I ever have a severe allergy reaction.)
Well at least I can contribute knowledge as to possible side effects to the database.
That’s fairly objectively positive, even if it’s not so positive for me personally.

I’d be curious to know if anyone else has experienced side effects like these, and if so what from? 🙂

Advertisements

3 thoughts on “Doubts Sufficient to Drop the Drug

Share Your Thoughts...

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s